Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 20, NWS Bismarck, ND

May 16, 200836 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at May 16, 2008, 3:37 AM MDT for 36 counties in North Dakota. It took effect at May 16, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2008, 3:37 AM MDT (09:37 UTC)
In effect from
May 16, 2008, 12:00 PM MDT
Expired
May 16, 2008, 7:58 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 36 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2982 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 160937
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT FRI MAY 16 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER ALL OF WESTERN AND
CENTRAL NORTH DAKOTA...

.A COMBINATION OF NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS
TO 40 MPH...LINGERING DRY PASTURE CONDITIONS...HIGH TEMPERATURES
FROM THE MID 70S TO LOWER 80S...AND MINIMUM RELATIVE HUMIDITIES
IN THE 20 TO 25 PERCENT RANGE WILL GENERATE DANGEROUS RANGELAND
FIRE CONDITIONS TODAY.

NDZ017>020-031>034-040>045-161745-
/O.UPG.KBIS.FW.A.0007.080516T1800Z-080517T0200Z/
/O.NEW.KBIS.FW.W.0020.080516T1800Z-080517T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
437 AM CDT FRI MAY 16 2008 /337 AM MDT FRI MAY 16 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT TO DEVELOP THIS
AFTERNOON AND PERSIST THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-161745-
/O.NEW.KBIS.FW.W.0020.080516T1800Z-080517T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
437 AM CDT FRI MAY 16 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT TO DEVELOP THIS
AFTERNOON AND PERSIST THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
3 follow-up statements
000 
WWUS83 KBIS 161553
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT FRI MAY 16 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER ALL OF WESTERN AND
CENTRAL NORTH DAKOTA...

.A COMBINATION OF NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS
TO 40 MPH...LINGERING DRY PASTURE CONDITIONS...HIGH TEMPERATURES
FROM THE MID 70S TO LOWER 80S...AND MINIMUM RELATIVE HUMIDITIES
IN THE 20 TO 25 PERCENT RANGE WILL GENERATE DANGEROUS RANGELAND
FIRE CONDITIONS TODAY.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170200-
/O.CON.KBIS.FW.W.0020.080516T1800Z-080517T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1053 AM CDT FRI MAY 16 2008 /953 AM MDT FRI MAY 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT TO DEVELOP THIS
AFTERNOON AND PERSIST THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 161845
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT FRI MAY 16 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES OVER ALL OF WESTERN AND
CENTRAL NORTH DAKOTA...
...FIRE WEATHER WATCH FOR SIMILAR CONDITIONS SATURDAY IN EFFECT...

.A COMBINATION OF NORTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS
TO 40 MPH...LINGERING DRY PASTURE CONDITIONS...HIGH TEMPERATURES
FROM THE MID 70S TO LOWER 80S...AND MINIMUM RELATIVE HUMIDITIES
IN THE 20 TO 25 PERCENT RANGE WILL GENERATE DANGEROUS RANGELAND
FIRE CONDITIONS TODAY AND AGAIN SATURDAY AFTERNOON.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170245-
/O.NEW.KBIS.FW.A.0008.080517T1800Z-080518T0200Z/
/O.CON.KBIS.FW.W.0020.000000T0000Z-080517T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
145 PM CDT FRI MAY 16 2008 /1245 PM MDT FRI MAY 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS FOR THE REMAINDER OF TODAY...AND
AGAIN ON SATURDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS83 KBIS 170158
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT FRI MAY 16 2008

...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...
...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ON SATURDAY STILL IN EFFECT...

.A COMBINATION OF NORTHWEST WINDS OF 25 TO 35 MPH...LINGERING DRY
PASTURE CONDITIONS...HIGH TEMPERATURES FROM THE MID TO UPPER
70S...AND MINIMUM RELATIVE HUMIDITIES IN THE 20 TO 25 PERCENT
RANGE WILL GENERATE DANGEROUS RANGELAND FIRE CONDITIONS SATURDAY
AFTERNOON.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171000-
/O.CAN.KBIS.FW.W.0020.000000T0000Z-080517T0200Z/
/O.CON.KBIS.FW.A.0008.080517T1800Z-080518T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
858 PM CDT FRI MAY 16 2008 /758 PM MDT FRI MAY 16 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS ON SATURDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ABELING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 16, 2:57 AM MDT, 40 minutes earlier.

Area forecast discussion, May 16, 2:57 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
357 AM CDT FRI MAY 16 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN CONCERN TODAY IS STRONG WINDS AND LOW RELATIVE HUMIDITIES WITH
WIND ADVISORY AND RED FLAG WARNING TO BE ISSUED.

CURRENTLY A VIGOROUS UPPER LEVEL SHORTWAVE OVER CENTRAL CANADA IS
PROGGED TO MOVE SOUTHEAST TOWARDS THE GREAT LAKES BY EVENING. THE
ACCOMPANYING SURFACE LOW WAS OVER NORTHERN MANITOBA. AS THIS SURFACE
LOW MOVES SOUTHEAST ALONG WITH THE UPPER SHORTWAVE...STRONG
NORTHWEST WINDS WILL DEVELOP WEST AND SOUTHWEST OF THE LOW AS A
FRONTAL BOUNDARY MOVES THROUGH THE STATE AND THE PRESSURE GRADIENT
INCREASES...WITH WINDS ALOFT TRANSLATING DOWN TO THE SURFACE. THE
GFS AND NAM HAVE 30 TO 35 KNOT WINDS AT H850 OVER THE STATE THIS
AFTERNOON. WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON THROUGH
EARLY EVENING FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. AS FAR AS
PRECIPITATION...BEST FORCING APPEARS TO BE THIS AFTERNOON ALONG AND
EITHER SIDE OF THE ACCOMPANYING SURFACE FRONTAL BOUNDARY THAT IS
FORECAST TO EXTEND ACROSS NORTHERN MINNESOTA TO CENTRAL SOUTH DAKOTA
BY EARLY AFTERNOON...SO HAVE INTRODUCED SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS IN SOUTH CENTRAL/SOUTHEASTERN NORTH DAKOTA.

STRONG NORTHWEST WINDS REMAIN OVER THE STATE...ESPECIALLY IN EASTERN
NORTH DAKOTA...AGAIN ON SATURDAY AS THE NORTHWEST FLOW EXTENDS FROM
THE SURFACE TO JET STREAM LEVEL...WITH THE UPPER JET CENTER MOVING
ALONG THE RED RIVER VALLEY. ANOTHER DRY AND WINDY DAY...BUT
CONDITIONS NOT AS DRY AND WINDY AS TODAY. WIND ADVISORY LIKELY NOT
NEEDED.

ON SUNDAY A STORM SYSTEM MOVES THROUGH THE WESTERN RIDGE OVER
WESTERN CANADA AND DROPS SOUTHEAST TOWARDS LAKE WINNIPEG AND THE
DAKOTAS SUNDAY AFTERNOON. THE MAIN SURFACE LOW REMAINS OVER CENTRAL
SASKATCHEWAN/MANITOBA SUNDAY NIGHT WHILE A FRONT EXTENDING FROM THE
LOW SWEEPS ACROSS THE DAKOTAS. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO THE STATE SUNDAY NIGHT.

.LONG TERM...MONDAY THROUGH SATURDAY...

IT APPEARS THAT THE LAST COUPLE CYCLES OF THE GFS HAVE MOVED TOWARD
THE PERSISTENT ECMWF SIDE OF THE SOLUTION ENVELOPE.  THIS IS VERY
GOOD FOR DROUGHT-STRICKEN AREAS OF THE DAKOTAS/NORTHERN HIGH
PLAINS...SINCE THE FORECAST UNCERTAINTY IS SHRINKING AND THE
PREFERRED SOLUTION IS FOR A VORTEX TO DEVELOP OVER THE INTERMOUNTAIN
WEST BEGINNING ON TUESDAY EVENING...WHEN THE FIRST IN A SERIES OF
MIDDLE LEVEL SHORTWAVES IS EJECTED INTO THE DAKOTAS.  THE WET
PATTERN OVER THE AREA IS NOT VERY SENSITIVE TO THE LOCATION OF THE
VORTEX...SINCE BOTH THE 00 UTC GFS/ECMWF ARE WET OVER NORTH DAKOTA
AND THEIR MIDDLE LEVEL LOWS ARE NEARLY 1000 MILES APART BY THURSDAY
NIGHT. IT IS WORTH NOTING THAT THE 00 UTC ECMWF DOES ADVERTISE WELL
OVER 1.5 INCHES OF LIQUID PRECIPITATION FOR MUCH OF CENTRAL NORTH
DAKOTA SPREAD OVER A COUPLE DAYS...BUT IT IS STILL TOO FAR OUT TO
GET EXCITED.  THE 00 UTC GFS IS LESS BOISTEROUS WITH PRECIPITATION
MAINLY BECAUSE IT IS MORE PROGRESSIVE WITH THE UPPER LEVEL LOW. IN
FACT...IT MOVES THE LOW THROUGH SOUTH DAKOTA AND JUST SOUTHEAST OF
FARGO BY THURSDAY EVENING.

BECAUSE OF ITS PERSISTENCE OVER THE PAST FEW DAYS WITH THE EVOLUTION
OF THE PATTERN CHANGE...HAVE FOLLOWED A FORECAST CLOSER TO THE 00
UTC ECMWF FOR GRIDS THIS MORNING.

&&

.AVIATION...

A WEAK SHORTWAVE IS FORECAST TO BE NEARING CENTRAL NORTH DAKOTA BY
SUNRISE FRIDAY.  WINDS BEHIND THE MAIN SURFACE FEATURE ARE
EXHIBITING AN INCREASING TREND...AND SOME STATIONS IN SOUTHERN
CANADA HAVE GUSTS OVER 30 MPH ALREADY.  EXPECT WINDS TO STEADILY
INCREASE THROUGH THE MORNING AND EARLY AFTERNOON. FRIDAY MORNING
DOPPLER RADAR DEPICTS A NARROW BAND OF LIGHT RAIN...BUT THERE HAVE
BEEN NO REPORTS OF PRECIPITATION REACHING THE GROUND.  IT IS
POSSIBLE THAT CEILINGS WILL LOWER SLIGHTLY TO AROUND 9000 FEET AS
THE LINE CROSSES BISMARCK AND JAMESTOWN THIS MORNING...BUT
CONDITIONS SHOULD REMAIN VFR.

FOR FRIDAY AFTERNOON...INSTABILITY IN THERMAL PROFILES SUGGESTS A
CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS EAST OF BISMARCK
ACROSS SOUTH CENTRAL NORTH DAKOTA.  THAT SAID...ANY STORMS THAT FORM
SHOULD BE RATHER SHORT-LIVED...GIVEN THE RELATIVELY DRY LOW LEVELS
AND ONLY WEAK FORCING ALOFT.

&&

.FIRE WEATHER...

WELL MIXED ATMOSPHERE TODAY WITH STRONG WINDS...AND AS THE
ATMOSPHERE MIXES OUT...DEWPOINTS SHOULD LOWER AND RESULTANT RELATIVE
HUMIDITIES SHOULD DROP TO AROUND 20 TO 25 PERCENT OVER MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA. THUS LOOKING AT A DRY AND WINDY
DAY WITH HIGH TEMPERATURES IN THE MID 70S TO LOWER 80S. PERCENT
GREEN VALUES ARE AROUND 15 PERCENT WEST OF THE MISSOURI RIVER...AND
GENERALLY ONLY 20 TO 25 PERCENT EAST AND NORTH OF THE RIVER. HAVE
BEEN A FEW REPORTS OF GRASS FIRES IN THE PAST FEW DAYS...AND GIVEN
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THINK ANY FIRE
THAT IGNITES WILL SPREAD RAPIDLY. WILL UPGRADE CURRENT FIRE WEATHER
WATCH TO A RED FLAG WARNING...AND WILL INCLUDE ALL COUNTIES IN
WESTERN AND CENTRAL NORTH DAKOTA.

NOT CERTAIN ABOUT RED FLAG CONDITIONS ON SATURDAY...WITH WINDS NOT
AS STRONG AND RELATIVE HUMIDITIES MARGINAL FOR MEETING CRITERIA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

&&

JV/SCHECK
Hazardous weather outlook, May 15, 3:47 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT THU MAY 15 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
447 AM CDT THU MAY 15 2008 /347 AM MDT THU MAY 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...STRONG NORTHWESTERLY WINDS WILL DEVELOP WITH 25 TO 40
MPH WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS.
RELATIVE HUMIDITIES WILL BOTTOM OUT BETWEEN 20 AND 25 PERCENT.
FRIDAY LOOKS TO BE A CRITICAL FIRE WEATHER DAY WITH VERY HIGH TO
EXTREME RANGELAND FIRE DANGER INDICES...ALONG WITH STRONG WINDS
AND CRITICAL HUMIDITIES. A POSSIBLE FIRE WEATHER WATCH MAY BE
ADDED LATER TODAY FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:24 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more17 hr
May 16, 12:45 PM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more15 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.